Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 48, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Aug 8, 2007, 8:02 PM CDT for Ringgold County, Taylor County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2007, 8:02 PM CDT (01:02 UTC)
- Expired
- Aug 9, 2007, 2:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Whole counties
Counties Ringgold County, IA, Taylor County, IA
The radar
The Des Moines radar (KDMX), 127 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1742 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDMX 090103 FFWDMX IAC159-173-090700- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 802 PM CDT WED AUG 8 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WARNING FOR... RINGGOLD COUNTY IN SOUTH CENTRAL IOWA... TAYLOR COUNTY IN SOUTHWEST IOWA... * UNTIL 200 AM CDT * AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM 10 MILES SOUTHWEST OF MOUNT AYR...OR ABOUT 27 MILES NORTH OF ALBANY...MOVING EAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DELPHOS...DIAGONAL...KELLERTON AND BEACONSFIELD. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES PER HOUR ARE POSSIBLE IN THE WARNED AREA THROUGH AT LEAST 900 PM...ESPECIALLY OVER RINGGOLD COUNTY. THIS IS IN THE SAME AREA THAT SAW VERY HEAVY RAINS TUESDAY EVENING. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4083 9482 4082 9403 4058 9403 4059 9483 TIME...MOT...LOC 0102Z 268DEG 24KT 4064 9436 $$ SMALL
2 follow-up statements
000 WGUS73 KDMX 090216 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 913 PM CDT WED AUG 8 2007 IAC159-173-090700- RINGGOLD IA-TAYLOR IA- 913 PM CDT WED AUG 8 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR TAYLOR AND RINGGOLD COUNTIES... AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT ONE TO POSSIBLY AS HIGH AS THREE INCHES OF RAIN FELL ACROSS THE SOUTHERN HALF OF TAYLOR COUNTY WITH AN INCH OR TWO POSSIBLE OVER RINGGOLD COUNTY. THIS IS IN ADDITION TO THE TWO TO FIVE INCHES OF RAIN THAT FELL ACROSS THE WARNED AREA TUESDAY NIGHT. THE 102 RIVER AND ITS TRIBUTARIES OVER SOUTHERN TAYLOR COUNTY WERE THE MOST PRONE TO FLASH FLOOD FLOODING. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DES MOINES. LAT...LON 4083 9482 4082 9403 4058 9403 4059 9483 TIME...MOT...LOC 0213Z 268DEG 24KT 4065 9374 $$ SMALL
000 WGUS73 KDMX 090404 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1104 PM CDT WED AUG 8 2007 IAC159-173-090406- RINGGOLD IA-TAYLOR IA- 1104 PM CDT WED AUG 8 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR TAYLOR AND RINGGOLD COUNTIES... THE SIGNIFICANT RAINS ENDED OVER TAYLOR AND RINGGOLD COUNTIES JUST AFTER 900 PM WITH NO REPORTS OF FLOODING. AT 1100 PM...THE TAYLOR AND RINGGOLD COUNTY SHERIFF OFFICES HAD NO REPORTS OF FLOODING SO THE WARNING WILL BE CANCELLED. LAT...LON 4083 9482 4082 9403 4058 9403 4059 9483 TIME...MOT...LOC 0356Z 268DEG 24KT 4067 9284 $$ SMALL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 3:45 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Aug 8, 3:45 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 345 PM CDT WED AUG 8 2007 .DISCUSSION... COMPLEX STTN OVR THE CWA TODAY WITH MULTIPLE BOUNDARIES AROUND DUE TO CONVECTION OVR THE PAST COUPLE NIGHTS. MAIN BNDRYS ARE ACRS NRN IA WHERE PRINCIPLE FRONT LIES...AND AN ARC ACRS S NEBRASKA THRU NW MO INTO IL WHERE STG OUTFLOW BNDRY IS IN PLACE FM THE AM CONVECTION. STRONG DEW POINT POOLING TAKING PLACE OVR NERN KS INTO NERN MO WITH SFC DEW POINTS UP TO 25 C. STRONG MSTR TRANSPORT ALONG WITH THE BACKING H8 FLOW DURG DAY TODAY SHOULD SET THE STAGE FOR ADNL DVLPMT. THREE MAIN AREAS OF CONCERN ARE THE MCV OVR NERN MO, ONE OVR ERN NEBRASKA, AND THE OUTFLOW BNDRY TO OUR SOUTHWEST. COUPLED WITH MUCAPES OF 5K J/KG SHOULD SEE WDSPRD TSRA DVLPMT THIS EVE WITH GOOD POTENTIAL FOR HEAVY RAFL AND ISOLD SVR. ONCE THIS PCPN MOVS OUT OF THE PICTURE...UPR HIGH BLDG INTO THE CENTRAL U.S. WL KEEP RING OF FIRE PCPN TO THE NE. A FEW MCSS WL BRUSH THE NERN ZNS SUN NGT WITH CONT LO PROB INTO NXT WK. TEMPS TO RAMAIN ABV NORMAL WITH GENLY 85 TO 95 FOR HIGHS AND DEW POINTS ARND 70. THIS WL KEEP THE HEAT INDEX A LTL BLO ADVY CRITERIA. && .AVIATION...08/18Z STILL SOME UNCERTAINTY AS TO THE CONVECTIVE EVOLUTION THIS AFTERNOON AND TONIGHT. HOWEVER...SHORT RANGE MODELS ARE IN GENERAL AGREEMENT IN FAVORING NORTHERN TAF SITES FOR HIGHEST COVERAGE OF STORMS...ANCHORED BY MCV IN EASTERN NEBRASKA. HAVE ADJUSTED TIMING ON PRECIP ONSET A BIT LATER THAN 12Z ISSUANCE. STORMS SHOULD PUSH INTO EASTERN IOWA BY 09Z WITH LINGERING FOG DURING THE EARLY MORNING HOURS. KEPT MINIMUM VISIBILITIES IN THE 1 TO 2 MILE RANGE AT FOD/MCW/ALO. NEXT SHIFT CAN RE-EVALUATE AND MAY HAVE TO GO LOWER. && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST CENTRAL IOWA FROM 00 THROUGH 09 UTC THURSDAY. && SHORT TERM...KINNY LONG TERM...MS AUG 07
Hazardous weather outlook, Aug 8, 3:51 PM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 351 PM CDT WED AUG 8 2007 IAZ007-017-025>028-036>039-049-050-091100- WORTH-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN- GRUNDY-BLACK HAWK-MARSHALL-TAMA- 351 PM CDT WED AUG 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT...WITH A FEW SEVERE STORMS POSSIBLE. DAMAGING STRAIGHT LINE WINDS AROUND 70 MPH ARE THE PRIMARY THREAT...WITH A SECONDARY THREAT OF ISOLATED LARGE HAIL UP TO NICKEL SIZE. IN ADDITION...SOME OF THE THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL...POTENTIALLY LEADING TO FLASH FLOODING. LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE BY THURSDAY MORNING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR THUNDERSTORMS WILL LINGER INTO THURSDAY MORNING EAST OF INTERSTATE 35...BUT NO SEVERE STORMS ARE EXPECTED. ISOLATED NON SEVERE THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. IN ADDITION...REPORTS OF HEAVY RAINFALL AND FLOODING ARE ENCOURAGED. IAZ004>006-015-016-023-024-033>035-044>048-057>062-070>075- 081>086-092>097-091100- EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT-SAC- CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON- GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN- MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 351 PM CDT WED AUG 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL THROUGH SOUTHERN IOWA. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TONIGHT. A FEW SEVERE STORMS ARE POSSIBLE...WITH DAMAGING STRAIGHT LINE WINDS AROUND 70 MPH THE PRIMARY THREAT. AN ISOLATED TORNADO CANNOT BE RULED OUT EARLY THIS EVENING...MAINLY SOUTHWEST OF A LINE FROM AUDUBON TO CORYDON. A FEW LOCATIONS COULD RECEIVE RAINFALL AMOUNTS OF 1 TO 3 INCHES BY THURSDAY MORNING. THERE IS A LOW THREAT FOR LIFE THREATENING FLASH FLOODING...ALTHOUGH SOME MINOR URBAN FLOODING IS POSSIBLE. DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LINGERING CHANCES FOR THUNDERSTORMS EXIST INTO THURSDAY MORNING EAST OF INTERSTATE 35...BUT NO SEVERE WEATHER IS EXPECTED. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. IN ADDITION...REPORTS OF HEAVY RAINFALL AND FLOODING ARE ENCOURAGED. ALBRECHT/KINNEY
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:15 PM CDT | Tornado Warning | DMX | Taylor | 45 min |
| Aug 8, 7:57 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold | 48 min |
| Aug 8, 8:32 PM CDT | Severe Thunderstorm Warning | DMX | Decatur | 43 min |
| Aug 8, 8:54 PM CDT | Flash Flood Warning | DMX | Mahaska | 6 hr |
Nearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.